Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 31, 2016, 1:26 PM CDT for 4 counties in Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 1:26 PM CDT (18:26 UTC)
- Expired
- Mar 31, 2016, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fayette County, TN, Haywood County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 10:58 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
952
WUUS54 KMEG 311826
SVRMEG
TNC047-075-157-167-311915-
/O.NEW.KMEG.SV.W.0030.160331T1826Z-160331T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN TIPTON COUNTY IN WEST TENNESSEE...
HAYWOOD COUNTY IN WEST TENNESSEE...
NORTHWESTERN FAYETTE COUNTY IN WEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...
* UNTIL 215 PM CDT
* AT 126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
DIXONVILLE...OR 10 MILES SOUTH OF COVINGTON...MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...COVINGTON...MUNFORD...BRIGHTON...BELLE EAGLE...
HILLVILLE...DANCYVILLE...HOLLY GROVE...ATOKA...MASON...GALLAWAY...
STANTON...BRADEN...AKINS CORNER...RUDOLPH...CROSSTOWN...JONES...
OAKVIEW...GIFT AND GAINESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3567 8907 3543 8912 3543 8918 3540 8919
3529 8981 3549 8983 3561 8955 3558 8951
3558 8949 3560 8947 3564 8947 3572 8927
TIME...MOT...LOC 1826Z 256DEG 40KT 3541 8968
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
772
WWUS54 KMEG 311846
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CDT THU MAR 31 2016
TNC047-075-157-167-311915-
/O.CON.KMEG.SV.W.0030.000000T0000Z-160331T1915Z/
TIPTON TN-HAYWOOD TN-FAYETTE TN-SHELBY TN-
146 PM CDT THU MAR 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN TIPTON...HAYWOOD...NORTHWESTERN FAYETTE AND
NORTHEASTERN SHELBY COUNTIES...
AT 146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
DANCYVILLE...OR 12 MILES SOUTHEAST OF COVINGTON...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...COVINGTON...MUNFORD...BRIGHTON...HILLVILLE...
DANCYVILLE...HOLLY GROVE...ATOKA...MASON...GALLAWAY...STANTON...
BRADEN...CROSSTOWN...JONES...OAKVIEW...GIFT...GAINESVILLE...
ROSEMARK...KEELING AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3567 8907 3543 8912 3543 8918 3540 8919
3529 8981 3544 8982 3552 8965 3557 8957
3558 8951 3558 8949 3560 8947 3563 8940
3568 8924
TIME...MOT...LOC 1846Z 261DEG 30KT 3544 8949
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:27 PM CDT, 59 minutes earlier.
Area forecast discussion, Mar 31, 12:27 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT THU MAR 31 2016
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1012 AM CDT THU MAR 31 2016/
SKIES ARE PARTLY TO MOSTLY CLOUDY ACROSS MUCH OF THE FORECAST AREA
THIS MORNING WITH TEMPERATURES IN THE 60S TO AROUND 70 DEGREES.
SOME THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL ARKANSAS THIS
MORNING. SOME OF THESE THUNDERSTORMS HAVE APPROACHED SEVERE LIMITS
AND AS THESE STORMS MOVE INTO THE FORECAST AREA...LARGE HAIL WILL
BE THE MAIN THREAT. WILL UPDATE FORECAST TO INCLUDE SEVERE WORDING
FOR THIS AFTERNOON.
ARS
PREV DISCUSSION... /ISSUED 403 AM CDT THU MAR 31 2016/
THERE ARE TWO MAIN FOCUSES WITH THIS FORECAST PACKAGE:
1) THE ONGOING HEAVY RAIN THREAT IN THE NEAR-TERM...WITH MANY
LOCATIONS HAVING ALREADY PICKED UP 3-5 INCHES OF RAINFALL. FLASH
FLOODING WILL CONTINUE THROUGH THE EARLY MORNING HOURS WITH A
RENEWED THREAT FOR LOCALIZED FLASH FLOODING THURSDAY
AFTERNOON/EVENING.
2) SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS MUCH OF THE MID-
SOUTH...HEADLINED BY THE THREAT OF VERY LARGE HAIL...GREATER THAN
2 INCHES IN DIAMETER...POSSIBLE. TORNADOES AND DAMAGING WILL ALSO
BE POSSIBLE WITH ANY SUSTAINED SUPERCELL/BOWING LINE SEGMENT.
CURRENTLY...A LARGE SHIELD OF HEAVY RAINFALL WITH EMBEDDED
CONVECTIVE ELEMENTS WAS SLOWLY PROPAGATING EAST EARLY THIS
MORNING. RAINFALL AMOUNTS HAVE GENERALLY BEEN IN THE 2-4 INCH
RANGE WITH LOCALIZED AREAS HAVING PICKED UP NEARLY 6 INCHES. THIS
CONVECTIVE COMPLEX WAS BEING FED BY A VERY STRONG LOW LEVEL
JET...ON THE ORDER OF 40 TO 50 KTS WITH UPPER LEVEL LIFT PROVIDED
BY A SUBTROPICAL IMPULSE/ASSOCIATED JET MAX ALOFT. A TRAILING
PACIFIC FRONT/DRYLINE FEATURE WAS LOCATED WELL WEST OF THE MID-
SOUTH MOVING INTO PORTIONS OF EASTERN OK/WESTERN AR.
IN THE NEAR-TERM...EXPECT THIS COMPLEX TO CONTINUE TO SLOWLY PUSH
EAST. THE SOUTHWESTERLY ORIENTATION OF THE LOW LEVEL JET WILL CONTINUE
TO SUPPLY BUOYANT INFLOW INTO THE COMPLEX...WHICH IS CONFIRMED BY
THE PRESENCE OF LIGHTNING IN THE BACK-BUILDING REGION OF THE
PRECIP MASS. HI-RES SOLUTIONS ARE UNANIMOUSLY IN AGREEMENT THAT
THE COMPLEX WILL CONTINUE TO SHIFT EAST...ALLOWING RAPID
DESTABILIZATION TO OCCUR IN ITS WAKE. A RESERVOIR OF VERY MOIST
AIR WAS LOCATED ACROSS THE ARKLATEX WHICH SHOULD QUICKLY ADVECT
NORTH INTO E AR/NW MS/W TN. DEWPOINTS SHOULD QUICKLY INCREASE INTO
THE MID 60S...PERHAPS UPPER 60S IN NORTH MISSISSIPPI...BY NOON.
A PLUME OF RELATIVELY STEEP MID-LEVEL LAPSE RATES WILL OVERSPREAD
THE MID-SOUTH ATOP A VERY MOIST BOUNDARY LAYER. A VOLATILE
THERMODYNAMIC PROFILE IS SHOWN IN FORECAST SOUNDINGS WITH SBCAPE
NEARING 3000 J/KG. THE DEEP LAYER KINEMATIC ENVIRONMENT IS
IMPRESSIVE AS WELL WITH EFFECTIVE SHEAR VALUES BETWEEN 50 AND 60
KTS DEPICTED...MORE THAN SUPPORTIVE OF ROBUST SUPERCELLS. FOR THE
AFOREMENTIONED REASONS...VERY LARGE AND DAMAGING HAIL IS LIKELY
WITH ANY SUSTAINED SUPERCELL...WITH HAIL GREATER THAN 2 INCHES IN
DIAMETER VERY POSSIBLE. CONCERNING THE TORNADO THREAT...THERE
CERTAINLY APPEARS TO BE SEVERAL LIMITING FACTORS. THE LACK OF A
STRONGER SURFACE WAVE WILL LIKELY ALLOW WINDS TO VEER IN THE
LOWEST LEVELS...HOWEVER THERE IS SOME DISAGREEMENT BETWEEN MODEL
GUIDANCE HERE. THE 4 KM NAM IS MOST CONCERNING AS IT MAINTAINS A
SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW...WHICH IS REFLECTED IN
THE 0-1 KM SRH FIELD...MAINTAINING GREATER THAN 200 M2/S2 OF 0-1
KM SRH. IF THE ENVIRONMENT DEPICTED IN THE 4 KM NAM COMES TO
FRUITION...A SIGNIFICANT TORNADO THREAT COULD EVOLVE EAST OF THE
MISSISSIPPI RIVER...ESPECIALLY ACROSS PORTIONS OF NORTH
MISSISSIPPI. GLOBAL MODELS AND THE HRRR SUGGEST THAT A VEERING OF
THE LOW LEVEL FLOW WILL OCCUR...PERHAPS FAVORING BOWING LINE
SEGMENTS CAPABLE OF DAMAGING HAIL...WINDS...AND A COUPLE
TORNADOES. THIS WILL NEED TO BE CLOSELY MONITORED THROUGH THE
EARLY MORNING HOURS.
BY THURSDAY NIGHT...THE FRONTAL BOUNDARY WILL SLOWLY PROGRESS
THROUGH THE MID-SOUTH...ENDING THE SEVERE THREAT. THE GOOD NEWS IS
THAT MUCH QUIETER WEATHER IS IN STORE FOR THE MID-SOUTH THROUGH
THE WEEKEND WITH TEMPERATURES NEARING SEASONAL AVERAGES UNDER
MOSTLY SUNNY SKIES.
IN THE LONG-TERM...THE WEATHER CONTINUES TO LOOK FAIRLY BENIGN.
THE GFS DEPICTS A GRADUAL WARMUP WITH ANOTHER FRONTAL PASSAGE
SOMETIME LATE NEXT WEEK...BUT TIMING DIFFERS BETWEEN GLOBAL
MODELS.
TVT
&&
.AVIATION...18Z TAF SET
SHOWERS AND THUNDERSTORMS HAVE LIKELY COME TO AN END AT JBR FOR
THIS TAF CYCLE. VFR CONDITIONS ARE EXPECTED WITH WINDS SHIFTING
FROM THE NORTHWEST 10-20KT.
STORMS ARE STILL EXPECTED THIS AFTERNOON THROUGH EARLY EVENING AT
MKL...MEM AND TUP. LOW CLOUDS HAVE BEEN SLOW TO DISSIPATE TODAY.
SOUTH WINDS CONTINUE AHEAD OF THE THUNDERSTORMS...GENERALLY
10-15KT WITH GUSTS TO 25KT. PREVAILING CIGS WILL BE MVFR.
FOR NOW IT LOOKS LIKE MEM WILL HAVE THE GREATEST THREAT OF
THUNDERSTORMS FROM 20-22Z...MKL FROM 21-24Z...AND TUP 22-02Z.
TEMPORARY IFR CIGS/VSBYS CAN BE EXPECTED IN STRONGER THUNDERSTORMS
ALONG WITH STRONG WIND GUSTS.
SKIES WILL SCATTER OUT AGAIN OVERNIGHT WITH VFR CONDITIONS AND A
RETURN TO NORTHWEST WINDS. VFR CONDITIONS WILL CONTINUE TOMORROW.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CHESTER-
DECATUR-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-MADISON-
MCNAIRY-SHELBY-TIPTON.
&&Hazardous weather outlook, Mar 31, 4:58 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 458 AM CDT THU MAR 31 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 458 AM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EARLY AFTERNOON HOURS ON THURSDAY...LASTING THROUGH MUCH OF THE EVENING. LARGE AND DAMAGING HAIL...UP TO BASEBALL SIZE...IS POSSIBLE WITH THE MOST INTENSE THUNDERSTORMS. TORNADOES AND DAMAGING WINDS WILL ALSO BE POSSIBLE...ESPECIALLY DURING THE LATE AFTERNOON HOURS ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. LOCALLY HEAVY RAINFALL COULD OCCUR WITH ANY THUNDERSTORM AND A FLASH FLOOD WATCH REMAINS IN EFFECT THRUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON THURSDAY.
In the hours before
Special weather statement, Mar 31, 11:43 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CDT THU MAR 31 2016
TNZ001-002-019-020-311730-
LAKE TN-DYER TN-GIBSON TN-OBION TN-
1143 AM CDT THU MAR 31 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
LAKE COUNTY IN WEST TENNESSEE...
DYER COUNTY IN WEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN WEST TENNESSEE...
OBION COUNTY IN WEST TENNESSEE...
AT 1142 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS UP TO 50 MPH AND DIME SIZE HAIL WAS LOCATED
ALONG A LINE EXTENDING FROM NEAR PORTAGEVILLE TO CARUTHERSVILLE TO
NEAR HELOISE... AND MOVING EAST AT 50 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAKE...DYER...NORTHWESTERN GIBSON AND OBION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3650 8895 3620 8898 3599 8905 3598 8917
3600 8919 3598 8920 3593 8967 3597 8972
3600 8973 3603 8969 3609 8968 3614 8959
3625 8969 3625 8953 3633 8962 3635 8952
3644 8954 3648 8952 3646 8946 3650 8941
TIME...MOT...LOC 1642Z 264DEG 42KT 3638 8961 3616 8964 3600 8969Special weather statement, Mar 31, 12:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1227 PM CDT THU MAR 31 2016
TNZ048-049-088-311815-
TIPTON TN-LAUDERDALE TN-SHELBY TN-
1227 PM CDT THU MAR 31 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
TIPTON COUNTY IN WEST TENNESSEE...
SOUTHWESTERN LAUDERDALE COUNTY IN WEST TENNESSEE...
NORTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...
AT 1226 PM CDT...A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR EARLE...MOVING
EAST AT 55 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN TIPTON...SOUTHWESTERN LAUDERDALE AND NORTHEASTERN SHELBY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3547 9012 3548 9011 3547 9007 3539 9005
3540 9004 3546 9002 3551 9005 3555 9003
3556 8999 3551 8992 3555 8991 3557 8995
3561 8962 3526 8965 3526 9012 3530 9013
3538 9007 3541 9014 3544 9014
TIME...MOT...LOC 1726Z 259DEG 47KT 3536 9045Local storm report, Mar 31, 12:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG WYNNE 35.23N 90.79W
03/31/2016 CROSS AR LAW ENFORCEMENT
DOZENS OF TREES AND POWER POLES DOWN...MOSTLY ON THE
NORTH SIDE OF TOWN.
&&
JDSSpecial weather statement, Mar 31, 12:47 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1247 PM CDT THU MAR 31 2016
MOZ115-TNZ001>003-019-311815-
PEMISCOT MO-WEAKLEY TN-LAKE TN-DYER TN-OBION TN-
1247 PM CDT THU MAR 31 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
EAST CENTRAL PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI...
NORTHWESTERN WEAKLEY COUNTY IN WEST TENNESSEE...
LAKE COUNTY IN WEST TENNESSEE...
NORTHWESTERN DYER COUNTY IN WEST TENNESSEE...
OBION COUNTY IN WEST TENNESSEE...
AT 1246 PM CDT...A STRONG THUNDERSTORM PRODUCING PENNY SIZE HAIL OR
LARGER AND WINDS AT 50 MPH WAS LOCATED NEAR CARUTHERSVILLE... MOVING
NORTHEAST AT 50 MPH.
${REPORT2}
PEOPLE IN EAST CENTRAL PEMISCOT...NORTHWESTERN WEAKLEY...LAKE...
NORTHWESTERN DYER AND OBION COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3650 8891 3648 8881 3605 8964 3621 8973
3651 8926
TIME...MOT...LOC 1746Z 236DEG 68KT 3618 8960Special weather statement, Mar 31, 12:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1255 PM CDT THU MAR 31 2016 ARZ028-MOZ115-TNZ019-048-311830- MISSISSIPPI AR-PEMISCOT MO-LAUDERDALE TN-DYER TN- 1255 PM CDT THU MAR 31 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 130 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL PEMISCOT COUNTY IN SOUTHEASTERN MISSOURI... NORTHWESTERN LAUDERDALE COUNTY IN WEST TENNESSEE... SOUTHWESTERN DYER COUNTY IN WEST TENNESSEE... AT 1255 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS UP TO 55 MPH WAS LOCATED OVER BURDETTE...OR OVER LUXORA...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN MISSISSIPPI...SOUTH CENTRAL PEMISCOT... NORTHWESTERN LAUDERDALE AND SOUTHWESTERN DYER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3566 9011 3586 9008 3608 8959 3581 8960 TIME...MOT...LOC 1755Z 239DEG 52KT 3580 8994
Local storm report, Mar 31, 12:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL LEPANTO 35.61N 90.33W
03/31/2016 E1.00 INCH POINSETT AR BROADCAST MEDIA
1 INCH HAIL IN LEPANTO.
1251 PM TSTM WND GST JOINER 35.51N 90.15W
03/31/2016 E0 MPH MISSISSIPPI AR TRAINED SPOTTER
HOME WEATHER STATION ANEMOMETER RECORDED A GUST OF 80
MPH.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Mar 30, 8:39 PM CDT | Special Weather Statement | MEG | Dyer | 51 min |
| Mar 30, 9:33 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 8 days |
| Mar 30, 10:11 PM CDT | Flash Flood Warning | MEG | Dyer, Lake, Lauderdale, Obion | 3 hr |
| Mar 31, 12:01 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 31, 1:08 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Mar 31, 1:36 AM CDT | Flash Flood Warning | MEG | Dyer, Fayette, Lake, Lauderdale, Obion, Shelby and 1 more | 3 hr |
| Mar 31, 2:22 AM CDT | Flash Flood Warning | MEG | Fayette, Haywood | 3 hr |
| Mar 31, 3:19 AM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Mar 31, 3:29 AM CDT | River Flood Warning | MEG | Obion, Weakley | 40 hr |
| Mar 31, 4:11 AM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 64 min |
| Mar 31, 4:19 AM CDT | Flash Flood Warning | MEG | Dyer, Fayette, Haywood, Lake, Lauderdale, Obion and 2 more | 56 min |
| Mar 31, 6:44 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 14 hr |
| Mar 31, 11:43 AM CDT | Special Weather Statement | MEG | Dyer, Lake, Obion | 47 min |
| Mar 31, 11:55 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 50 min |
| Mar 31, 12:27 PM CDT | Special Weather Statement | MEG | Tipton | 48 min |
| Mar 31, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale | 34 min |
| Mar 31, 12:47 PM CDT | Special Weather Statement | MEG | Lake, Obion | 28 min |
| Mar 31, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 40 min |
| Mar 31, 1:32 PM CDT | Special Weather Statement | MEG | Shelby | 28 min |
| Mar 31, 1:50 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Mar 31, 1:53 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 37 min |
| Mar 31, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison | 49 min |
| Mar 31, 2:18 PM CDT | Special Weather Statement | MEG | Shelby | 27 min |
| Mar 31, 2:23 PM CDT | Areal Flood Advisory | MEG | Shelby, Tipton | 2 hr |
| Mar 31, 2:28 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 47 min |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 44 min |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 4 days |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Dyer | 67 hr |
| Mar 31, 2:47 PM CDT | River Flood Warning | MEG | Madison | 45 hr |
| Mar 31, 3:00 PM CDT | Special Weather Statement | MEG | Hardeman | 30 min |
| Mar 31, 3:01 PM CDT | Special Weather Statement | MEG | Haywood | 29 min |
| Mar 31, 3:06 PM CDT | Areal Flood Advisory | MEG | Haywood, Madison | 114 min |
| Mar 31, 3:14 PM CDT | Special Weather Statement | MEG | Hardeman | 46 min |
| Mar 31, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 50 min |
| Mar 31, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 42 min |
| Mar 31, 3:38 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 32 min |
| Mar 31, 3:39 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 36 min |
| Mar 31, 4:09 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 66 min |
| Mar 31, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 39 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 46 min |
| Mar 31, 4:38 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 2 hr |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
| Mar 31, 5:13 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 62 min |
| Mar 31, 5:14 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 46 min |
| Mar 31, 5:36 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 39 min |
| Mar 31, 5:40 PM CDT | River Flood Warning | MEG | Fayette, Shelby | 24 hr |
| Mar 31, 6:12 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 35 min |
| Mar 31, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.